Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Von Neumann regular rings: connections with functional analysis


Author: K. R. Goodearl
Journal: Bull. Amer. Math. Soc. 4 (1981), 125-134
MSC (1980): Primary 16A30, 06C20, 46L10, 46L05, 46A55
DOI: https://doi.org/10.1090/S0273-0979-1981-14865-5
MathSciNet review: 598680
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. Baer, Linear algebra and projective geometry, Academic Press, New York, 1952. MR 52795
  • 2. S. K. Berberian, The regular ring of a finite AW*-algebra, Ann. of Math. (2) 65 (1957), 224-240. MR 84743
  • 3. S. K. Berberian, N × N matrices over an A W*-algebra, Amer. J. Math. 80 (1958), 37-44. MR 98329
  • 4. S. K. Berberian, Baer *-rings, Die Grundlehren der Math. Wissenschaften, Band 195, Springer-Verlag, Berlin and New York, 1972. MR 429975
  • 5. Garrett Birkhoff, Combinatorial relations in projective geometries, Ann. of Math. (2) 36 (1935), no. 3, 743–748. MR 1503250, https://doi.org/10.2307/1968656
  • 6. O. Bratteli, Inductive limits of finite-dimensional C*-algebras, Trans. Amer. Math. Soc. 171 (1972), 195-234. MR 312282
  • 7. Edward G. Effros, David E. Handelman, and Chao Liang Shen, Dimension groups and their affine representations, Amer. J. Math. 102 (1980), no. 2, 385–407. MR 564479, https://doi.org/10.2307/2374244
  • 8. G. A. Elliott, On the classification of inductive limits of sequences of semisimple finite-dimensional algebras, J. Algebra 38 (1976), 29-44. MR 397420
  • 9. K. R. Goodearl, Simple regular rings and rank functions, Math. Ann. 214 (1975), 267-287. MR 409541
  • 10. K. R. Goodearl, Completions of regular rings, Math. Ann. 220 (1976), 229-252. MR 409542
  • 11. K. R. Goodearl, Completions of regular rings. II, Pacific J. Math. 72 (1977), 423-459. MR 476800
  • 12. K. R. Goodearl, von Neumann regular rings, Monographs and Studies in Mathematics, vol. 4, Pitman (Advanced Publishing Program), Boston, Mass.-London, 1979. MR 533669
  • 13. K. R. Goodearl, D. E. Handelman, and J. W. Lawrence, Affine representations of Grothendieck groups and applications to Rickart 𝐶*-algebras and ℵ₀-continuous regular rings, Mem. Amer. Math. Soc. 26 (1980), no. 234, vii+163. MR 571998, https://doi.org/10.1090/memo/0234
  • 14. I. Halperin, Regular rank rings, Canad. J. Math. 17 (1965), 709-719. MR 191926
  • 15. David Handelman, Finite Rickart 𝐶*-algebras and their properties, Studies in analysis, Adv. in Math. Suppl. Stud., vol. 4, Academic Press, New York-London, 1979, pp. 171–196. MR 546806
  • 16. David Handelman, Denis Higgs, and John Lawrence, Directed abelian groups, countably continuous rings, and Rickart 𝐶*-algebras, J. London Math. Soc. (2) 21 (1980), no. 2, 193–202. MR 575375, https://doi.org/10.1112/jlms/s2-21.2.193
  • 17. I. Kaplansky, Projections in Banach algebras, Ann. of Math. (2) 53 (1951), 235-249. MR 42067
  • 18. Karl Menger, New foundations of projective and affine geometry, Ann. of Math. (2) 37 (1936), no. 2, 456–482. In collaboration with Franz Alt and Otto Schreiber. MR 1503293, https://doi.org/10.2307/1968458
  • 19. F. J. Murray and J. Von Neumann, On rings of operators, Ann. of Math. (2) 37 (1936), no. 1, 116–229. MR 1503275, https://doi.org/10.2307/1968693
  • 20. C. E. Rickart, Banach algebras with an adjoint operation, Ann. of Math. (2) 47 (1946), 528-550. MR 17474
  • 21. O. Veblen and J. W. Young, Projective geometry. Vol. I, Ginn and Co., Boston, 1910.
  • 22. J. von Neumann, Zur Algebra der Funktionaloperationen und Theorie der normalen Operatoren, Math. Ann. 102 (1929), 370-427.
  • 23. J. von Neumann, Continuous geometry, Proc. Nat. Acad. Sci. U.S.A. 22 (1936), 92-100.
  • 24. J. von Neumann, On regular rings, Proc. Nat. Acad. Sci. U.S.A. 22 (1936), 707-713.
  • 25. J. von Neumann. Lectures on continuous geometry (Planographed notes, Institute for Advanced Study), Edwards Brothers, Ann Arbor, Michigan, 1937.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 16A30, 06C20, 46L10, 46L05, 46A55

Retrieve articles in all journals with MSC (1980): 16A30, 06C20, 46L10, 46L05, 46A55


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1981-14865-5

American Mathematical Society